MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ACTIS COLLARED HIGH SIZE 8; HIP FEMORAL STEM

DEPUY IRELAND - 9616671 ACTIS COLLARED HIGH SIZE 8; HIP FEMORAL STEM
Catalog Number 101012080
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that intraoperatively on (b)(6) 2024, during impaction of an actis stem the impaction instrument´s thread fractured.The instrument fractured into two parts.The fragment remained inside the stem´s hole.Another stem and another impactor were used without issues.There was 10 minutes surgical delay.No adverse patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: intraoperatively during impaction of an actis stem the impaction instrument´s thread fractured.The instrument fractured into two parts.The fragment remained inside the stem´s hole.Another stem and another impactor were used without issues.No adverse patient consequences; surgical delay 10 minutes.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis found that the actis collared high size 8 was returned disengage from its mating device.There was no damage or defects.The device does not present any signs of issue or malfunction, only a fragment of the tip of the actis retaining stem inserter was remained inside the insertion hole, it cannot be retrieved and exhibits sings of implantation attempts at the distal section.A manufacturing record evaluation was performed for the finished device [101012080/ m5581n] and no non-conformances / manufacturing irregularities were identified.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the actis collared high size 8 would have not contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> 1) quantity manufactured: (b)(4).2) date of manufacture: 04/18/2024.3) any anomalies or deviations identified in dhr: none.4) expiry date: 03/31/2034.5) ifu reference: ifu 090200877 rev.E.Device history review: a manufacturing record evaluation was performed for the finished device [101012080/ m5581n] and no non-conformances / manufacturing irregularities were identified.H11 additional narrative: corrected: h3.

Brand Name
ACTIS COLLARED HIGH SIZE 8
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20725166
Report Number1818910-2024-24080
Device Sequence Number3850400
Product Code MEH
UDI-Device Identifier10603295380603
UDI-Public(01)10603295380603(17)340331(10)M5581N
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K202472
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101012080
Device Lot NumberM5581N
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer12/03/2024
02/04/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date12/06/2024
02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown